Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 539, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 14, 2018, 10:50 PM CDT for Caddo County, Canadian County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2018, 10:50 PM CDT (03:50 UTC)
- Expired
- Aug 14, 2018, 11:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caddo County, OK, Canadian County, OK
The radar
The Norman radar (KTLX), 83 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1903 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted.
200
WUUS54 KOUN 150350
SVROUN
OKC015-017-150430-
/O.NEW.KOUN.SV.W.0539.180815T0350Z-180815T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1050 PM CDT TUE AUG 14 2018
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Caddo County in southwestern Oklahoma...
Southwestern Canadian County in central Oklahoma...
* Until 1130 PM CDT.
* At 1050 PM CDT, a severe thunderstorm was located 6 miles east of
Lookeba, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cogar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3544 9823 3531 9809 3523 9810 3522 9813
3521 9821 3539 9833
TIME...MOT...LOC 0350Z 328DEG 12KT 3536 9825
HAIL...1.00IN
WIND...60MPH
$$
MAHALE1 follow-up statement
810
WWUS54 KOUN 150422
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1122 PM CDT TUE AUG 14 2018
OKC015-017-150432-
/O.EXP.KOUN.SV.W.0539.000000T0000Z-180815T0430Z/
Caddo OK-Canadian OK-
1122 PM CDT TUE AUG 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CADDO AND
SOUTHWESTERN CANADIAN COUNTIES WILL EXPIRE AT 1130 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3544 9823 3531 9809 3523 9810 3522 9813
3521 9821 3539 9833
TIME...MOT...LOC 0422Z 328DEG 12KT 3532 9819
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:57 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Aug 14, 6:57 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Norman OK 657 PM CDT Tue Aug 14 2018 .DISCUSSION... The 00Z aviation discussion && .AVIATION... Strong and severe thunderstorms will be scattered across Oklahoma and north Texas through much of the night. It appears that the greatest concentration of strong/severe storms will be over central Oklahoma, affecting KOKC and KOUN and vicinity. A weak cold front will pass through Oklahoma tomorrow, switching winds around to the west, northwest, and north. Some low cloudiness is expected to accompany the front, mainly over central and eastern Oklahoma. While some showers or storms may accompany the front tomorrow, guidance suggests the strongest storms will be this evening and overnight. After the front passes, the chances of rain will diminish. CmS && .PREV DISCUSSION... /issued 259 PM CDT Tue Aug 14 2018/ DISCUSSION... With the exception of far southeast Oklahoma, most of the widespread areas of precipitation have dissipated this morning. Destabilization will continue through the afternoon resulting in weak to moderate instability. Initial storm develop may be across northwest Oklahoma by mid afternoon as a frontal boundary approaches. More numerous showers and storms are expected as the initial storms move east and southeast. Effective shear values around 25-30 kts and sufficient instability will result in a few strong to severe storms. A rather moist air mass remains in place, therefore locally heavy rainfall will also be a concern. At this time, will keep higher rain chances across north central/central Oklahoma this evening with a a shift to the east and southeast overnight. Height rises will occur later tonight into Wednesday as a mid-level low over Kansas moves east. This will favor much lower rain chances compared to Monday and today. Better rain chances Wednesday into Wednesday night will be across southern Oklahoma and western north Texas. A shortwave trough will move southeast across the central Plains Thursday into Friday. Thunderstorms will be possible late Thursday into Friday, but better chances appear to be north and east of the area. A strong trough will approach the central and southern Plains late Saturday through Sunday. This will bring a better chance of widespread showers and storms along with below average temperatures. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 87 71 92 / 80 10 10 20 Hobart OK 71 92 73 95 / 50 0 30 20 Wichita Falls TX 73 92 75 96 / 20 0 20 10 Gage OK 64 88 67 93 / 20 0 30 20 Ponca City OK 68 87 66 90 / 80 10 10 10 Durant OK 71 90 75 94 / 20 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 30/23/23
Hazardous weather outlook, Aug 14, 7:36 PM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 736 PM CDT Tue Aug 14 2018 OKZ004>048-050>052-TXZ083>090-160045- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 736 PM CDT Tue Aug 14 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... A few strong to severe thunderstorms will be possible through the evening hours across portions of northern, central into southern Oklahoma. The stronger storms may produce damaging wind gusts to 60 mph, hail to the size of golf balls, and very heavy rainfall. Thunderstorm intensity is expected to decrease by late evening. .Heavy Rainfall and Flooding... Locally heavy rainfall amounts will occur with thunderstorms and this could lead to flooding in some areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... A few thunderstorms are possible Wednesday and Thursday, but better chances will begin Thursday night and continue through Monday. Severe storms are unlikely during this period. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Aug 14, 10:22 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1022 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST ELK CITY 35.41N 99.42W
08/14/2018 M55 MPH BECKHAM OK MESONET
MESONET MEASURED WIND GUSTS UP TO 55MPH.
&&
JKLEPATZLocal storm report, Aug 14, 10:24 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1024 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST ELK CITY 35.41N 99.42W
08/14/2018 M55.00 MPH BECKHAM OK AWOS
AWOS MEASURED WIND GUSTS UP TO 55MPH.
&&
JKLEPATZSpecial weather statement, Aug 14, 10:31 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1031 PM CDT TUE AUG 14 2018
OKZ023-150400-
Caddo OK-
1031 PM CDT TUE AUG 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR west central Caddo County Until
1100 PM CDT....
AT 1031 PM CDT, a strong thunderstorm was located near Eakly, moving
southeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Eakly, Gracemont, Fort Cobb Reservoir and Albert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3528 9862 3530 9862 3537 9849 3519 9821
3514 9850 3528 9863
TIME...MOT...LOC 0331Z 317DEG 14KT 3526 9852
MAHALELocal storm report, Aug 14, 10:32 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1032 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 3 S OKLAHOMA CITY 35.42N 97.51W
08/14/2018 OKLAHOMA OK BROADCAST MEDIA
2 TO 3 FEET DIAMETER TREE BLOWN DOWN.
&&
SCSpecial weather statement, Aug 14, 10:39 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1039 PM CDT TUE AUG 14 2018
OKZ021-022-034-035-150415-
Kiowa OK-Washita OK-Beckham OK-Greer OK-
1039 PM CDT TUE AUG 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kiowa...Washita...
southeastern Beckham and northeastern Greer Counties Until 1115 PM
CDT....
AT 1037 PM CDT, strong thunderstorms were along a line extending from
4 miles southwest of Weatherford to 4 miles south of Dill City to 3
miles north of Delhi, moving south at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Elk City, Sayre, Cordell, Burns Flat, Sentinel, Dill City, Corn,
Carter, Bessie, Rocky, Willow, Colony, Retrop, Delhi, Cloud Chief and
Cowden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3537 9978 3546 9868 3535 9862 3523 9863
3505 9909 3505 9964
TIME...MOT...LOC 0337Z 347DEG 15KT 3548 9875 3522 9911 3523 9967
MAHALESpecial weather statement, Aug 14, 10:43 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1043 PM CDT TUE AUG 14 2018 OKZ023-024-150415- Canadian OK-Caddo OK- 1043 PM CDT TUE AUG 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Canadian and northeastern Caddo Counties Until 1115 PM CDT.... AT 1041 PM CDT, a strong thunderstorm was located 6 miles east of Lookeba, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Cogar and Cedar Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3536 9834 3547 9829 3545 9807 3525 9815 TIME...MOT...LOC 0341Z 290DEG 13KT 3539 9826 MAHALE
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 41 min |
| Aug 14, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 50 min |
| Aug 14, 7:22 PM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Oklahoma | 3 hr |
| Aug 14, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 47 min |
| Aug 14, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 51 min |
| Aug 14, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 49 min |
| Aug 14, 8:01 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 44 min |
| Aug 14, 8:23 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Grady | 3 hr |
| Aug 14, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 39 min |
| Aug 14, 8:35 PM CDT | Areal Flood Advisory | OUN | Cleveland, Grady, McClain | 3 hr |
| Aug 14, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 38 min |
| Aug 14, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 46 min |
| Aug 14, 8:48 PM CDT | Flash Flood Warning | OUN | Cleveland, McClain | 3 hr |
| Aug 14, 9:05 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian | 40 min |
| Aug 14, 9:07 PM CDT | Special Weather Statement | OUN | Washita | 23 min |
| Aug 14, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 52 min |
| Aug 14, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 51 min |
| Aug 14, 9:19 PM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Aug 14, 9:26 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| Aug 14, 9:40 PM CDT | Special Weather Statement | OUN | Custer | 35 min |
| Aug 14, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 18 min |
| Aug 14, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 46 min |
| Aug 14, 10:15 PM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Aug 14, 10:21 PM CDT | Areal Flood Warning | OUN | Canadian, Cleveland, Oklahoma | 3 hr |
| Aug 14, 10:31 PM CDT | Special Weather Statement | OUN | Caddo | 29 min |
| Aug 14, 10:39 PM CDT | Special Weather Statement | OUN | Beckham, Washita | 36 min |
| Aug 14, 10:40 PM CDT | Areal Flood Advisory | OUN | Washita | 3 hr |
| Aug 14, 10:43 PM CDT | Special Weather Statement | OUN | Caddo | 32 min |
| Aug 14, 10:52 PM CDT | Special Weather Statement | OUN | Kiowa | 38 min |
| Aug 14, 10:59 PM CDT | Special Weather Statement | OUN | Washita | 31 min |
| Aug 14, 11:06 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 39 min |
| Aug 14, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 47 min |
| Aug 14, 11:40 PM CDT | Areal Flood Warning | OUN | Cleveland, McClain | 3 hr |
| Aug 15, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Tillman | 45 min |
| Aug 15, 12:38 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 52 min |
| Aug 15, 1:29 AM CDT | Special Weather Statement | OUN | Tillman | 46 min |
| Aug 15, 4:28 AM CDT | Special Weather Statement | OUN | Oklahoma | 32 min |
| Aug 15, 5:22 AM CDT | Special Weather Statement | OUN | Cleveland | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.